I didn't know what it was, so I went online and read about it. If I had to inject something, I think I'd rather deal with insulin. Bydureon sounds a little random to me, it makes your body produce insulin, but you don't know how much that's going to be. It sounds like what a sulfanylurea does, forces your body to produce insulin until your pancreas poops out. At least injecting insulin might give your pancreas a rest and make it last longer. I'm talking theory, not actually having had experience with any of these things. I'll be interested to read what people say about it.
Well, Bydureon is the new once a week injectable GLP-1 analog, a follow on to the successful once a day Victoza and before every meal Byetta. I didn't use Bydureon, but I did use Victoza and Byetta. They work by amplifying your insulin response when you eat. T2 is actually quite complicated and in many T2s, the signals that tell the pancreas to secrete insulin are messed up (above and beyond any beta cell loss).
So for most the major action is a better response to meals. There are secondary effects, less hunger and weight loss. Many people notice nausea when starting, but for most this goes away. For many, starting with a lower dose, getting adjusted and then working up helps.
I saw transient improvements with Byetta and Victoza. I had real observable improvements over the first couple weeks of use. After that, they appeared ineffective. I think part of my situation was that I was already eating low carb, so improvements in my meal response were minimal. I have heard of others having much more dramatic improvements.
I was pleased to see Bydureon added to my insurance formulary in 2013 as a preferred drug. As a branded drug, this drug would cost me $200/month on my insurance plan.
Starting Bydureon this coming Thursday. I'm T2 and in the past I was able to control my BG with diet alone. For the past year, I've been mostly out of control and have gained back all of the weight I lost the year before. I finally was able to face my failure and went back to my ENDO. She recommended Bydureon because of it's potential to help control my weight, as well as my BG. I'm a bit nervous about starting it. I'm not afraid of needles, but I am terrified by any gastro effects. In my job, I don't have the freedom to run to the bathroom whenever I wish.
Hi Anita. I also have just been prescribed to Bydureon. I start my first dose on Thursday night. I'm off on Fridays so I figured I'd have the day to deal with any side effects before returning to work on Saturday. I'll gladly let you know about my experiences. Good luck!
Take heart, I have not had one single episode of nausea or other side effects yet (fingers crossed). I only have a problem with a drop of the drug coming back out of the hole it makes in my skin. I am afraid that I am not getting the whole dose. I called the company and they said not to worry about it.
I was very pleased that my insurance covers the drug like any other brand name drug, so the cost was $30 for a month's supply.
Whopping big size needle that comes with it. (in diameter, not length)
Please let me know how it works out for you.
Bob, If you are asking if I've lost weight, I have not but I just finished a vacation at Hilton Head, SC, so I ate more than I would have, or should have. I am certain that I gained weight this week.
I won't know about my A1C until my next appointment.
One thing I noticed is that I am less hungry. My problem is that I will eat even if I am not hungry. Bad habit I am working on.
But keep in mind that I have only been using Bydureon for a few weeks now. I am going to step up my exercise now because of the vacation. That should make a difference.
Im on shot 5 of Bydureon and my sugars are dropping slightly. My weight is the same. I'm hoping that by week 8 as promised I will see an upside to using this drug. Fingers still crossed. Good luck to you all.
I asked my doctor to stop taking it after 2 weeks. Just made me feel ill. Didn't notice any drop in BG. Doc put me on Januvia. We'll see how that goes. Hope Bydureon works for you!
I don't feel ill...but its lacking the effect I was hoping so far. Ive started running and walking regimen as well. no tremendous effect.
I hope Januvia works for you! good luck.